MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE; DEVICE, IRRIGATION, OCULAR SURGERY
Catalog Number 8065752145
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that in a cataract surgery during irrigation/aspiration (i/a) tip of the i/a of handpiece was found to be broken.The surgery was completed by using alternate i/a tip without any patient harm.
 
Additional Manufacturer Narrative
A sample was not received at the manufacturing site for evaluation; however the attached customer photos confirms the reported issue of broken tip.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The provided customer photos confirm that the tip of the reported product was broken.However, a sample was not received at the manufacturing site and the device history record review of the lot number provided indicated the product was processed and released according to the product¿s acceptable criteria, therefore; the root cause for the customer complaint issue cannot be determined.The exact root cause for this complaint is unknown; therefore, specific action with regards to this complaint cannot be taken.All i/a tips are 100% visually inspected prior to being released from the manufacturing facility.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No additional action is required at this time.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Corrected code 4114,3252 is provided in h.10.The manufacturer internal reference number is: (b)(4).

Brand Name
INTREPID COAXIAL POLYMER CONICAL DISPOSABLE I/A HANDPIECE
Common Device Name
DEVICE, IRRIGATION, OCULAR SURGERY
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12394576
Report Number2523835-2021-00324
Device Sequence Number11934050
Product Code KYG
UDI-Device Identifier00380657521456
UDI-Public00380657521456
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number8065752145
Device Lot Number13E0U6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer11/01/2021
11/27/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date11/27/2021
12/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown